Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On the vibrations of a heterogeneous string


Author: J. L. Synge
Journal: Quart. Appl. Math. 39 (1981), 292-297
MSC: Primary 35L05; Secondary 73K03
DOI: https://doi.org/10.1090/qam/625476
MathSciNet review: 625476
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: It is shown that the vibrations of a heterogeneous string can be represented by an infinite series, each term of which is the result of applying a linear integral operator to a function of position and time furnished by the initial data. The method applies also to plane waves of compression or shear in a heterogeneous elastic solid for which the elastic constants and density are functions of only one coordinate and the waves move in the direction of that coordinate.


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35L05, 73K03

Retrieve articles in all journals with MSC: 35L05, 73K03


Additional Information

DOI: https://doi.org/10.1090/qam/625476
Article copyright: © Copyright 1981 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website